Vol. 27, No. 1, 1968

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 328: 1  2
Vol. 327: 1  2
Vol. 326: 1  2
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Vol. 321: 1  2
Online Archive
The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author index
To appear
Other MSP journals
A characterization of analytically unramified semi-local rings and applications

Louis Jackson Ratliff, Jr.

Vol. 27 (1968), No. 1, 127–143

It is proved that a semi-local ring R is analytically unramified if and only if R is a subspace of a ring which is isomorphic to a finite direct sum of semi-local Dedekind domains. Applying this, it is proved that a local domain R is analytically irreducible if and only if R is a subspace of a local Dedekind domain, and this is true if and only if R is a subspace of every local domain which dominates R and which satisfies the altitude formula relative to R. A final application proves that an analytically unramified local domain is unmixed if and only if it satisfies the altitude formula.

Mathematical Subject Classification
Primary: 13.50
Received: 7 September 1967
Published: 1 October 1968
Louis Jackson Ratliff, Jr.